Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On quasi-complete intersections of codimension $ 2$

Author: Youngook Choi
Journal: Proc. Amer. Math. Soc. 134 (2006), 1249-1256
MSC (2000): Primary 14M07, 14N05, 14M06
Published electronically: December 14, 2005
MathSciNet review: 2199166
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we prove that if $ X\subset\mathbb{P}^n$, $ n\ge 4$, is a locally complete intersection of pure codimension $ 2$ and defined scheme-theoretically by three hypersurfaces of degrees $ d_1\ge d_2\ge d_3$, then $ H^1(\mathbb{P}^n,\mathcal{I}_X(j))=0$ for $ j<d_3$ using liaison theory and the Arapura vanishing theorem for singular varieties. As a corollary, a smooth threefold $ X\subset\mathbb{P}^5$ is projectively normal if $ X$ is defined by three quintic hypersurfaces.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14M07, 14N05, 14M06

Retrieve articles in all journals with MSC (2000): 14M07, 14N05, 14M06

Additional Information

Youngook Choi
Affiliation: Department of Mathematics, Korea Advanced Institute of Science and Technology, 373-1 Gusung-dong Yusung-gu, Daejeon, Korea

PII: S 0002-9939(05)08425-X
Keywords: Quasi-complete intersections, liaison, normality, defining equations
Received by editor(s): September 10, 2004
Published electronically: December 14, 2005
Additional Notes: The author was supported in part by KRF (grant No. KRF-2002-070-C00003)
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia